Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 85, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 27, 2000, 1:39 AM CST for LaSalle Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2000, 1:39 AM CST (07:39 UTC)
- Expired
- Mar 27, 2000, 2:30 AM CST
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County LaSalle Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 11:15 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 270741 SVRSHV LAC059-270830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 139 AM CST MON MAR 27 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LA SALLE PARISH IN LOUISIANA * UNTIL 230 AM CST * AT 139 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ACROSS LA SALLE PARISH...MOVING SOUTHEAST AT 45 MPH. THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS IN EXCESS OF 60 MPH. DO NOT REMAIN OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... LA SALLE PARISH IN LOUISIANA UNTIL 230 AM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 8:50 PM CST, 4 hours 49 minutes earlier.
Area forecast discussion, Mar 26, 8:50 PM CST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 850 PM CST SUN MAR 26 2000 UPDATING ZONES FOR SEVERE THUNDERSTORM WATCHES AND TO FINE TUNE PRECIPITATION AREA AND EXPECTED DEVELOPMENT THROUGH THE NIGHT. MAJOR AREA OF CONCERN IS DEVELOPMENT ON WEST SIDE OF LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS MOVING THROUGH SOUTHERN OKLAHOMA AND CENTRAL AND SOUTHERN ARKANSAS. SUPERCELL IS NOW MOVING THROUGH RED RIVER COUNTY TEXAS. COLD FRONT IS MOVING SOUTHEAST OVER NORTH CENTRAL AND NORTHEAST OKLAHOMA. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE LIKELY TO DEVELOP OVER NORTHEAST TEXAS AND NORTH LOUISIANA SOUTH AND SOUTHEAST OF CURRENT ACTIVITY AND BECOME A SQUALL LINE AS IT DROPS SOUTHEAST THROUGH NORTH LOUISIANA. 09 .SHV...NONE.
In the hours before
Local storm report, Mar 27, 12:17 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 AM CST MON MAR 27 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0930 PM 3 NE WASHINGTON AR .75 INCH HAIL
03/26/00 HEMPSTEAD REPORT FROM EMERGENCY MANAGER
1000 PM HOPE AR WIND DAMAGE
03/26/00 HEMPSTEAD TREES DOWN
REPORT FROM LAW ENFORCEMENT
1015 PM PATMOS AR WIND DAMAGE
03/26/00 HEMPSTEAD TREES DOWN AT PATMOS STATE PARK
REPORT FROM LAW ENFORCEMENT
1025 PM STAMPS AR .75 INCH HAIL
03/26/00 LAFAYETTE REPORT FROM LAW ENFORCEMENT
1047 PM VIVIAN LA .75 INCH HAIL
03/26/00 CADDO REPORT FROM STORM SPOTTER
1100 PM 5 E MAGNOLIA AR WIND DAMAGE
03/26/00 COLUMBIA TREES DOWN ALONG HIGHWAY 82E
REPORT FROM EMERGENCY MANAGER
1100 PM MAGNOLIA AR WIND DAMAGE
03/26/00 COLUMBIA TREES DOWN ALONG HIGHWAY 82E
IN MAGNOLIA
REPORT FROM EMERGENCY MANAGER
1130 PM SHREVEPORT LA .88 INCH HAIL
03/26/00 CADDO NICKEL SIZED HAIL AT THE
IHOP ALONG I-20
REPORT FROM BROADCAST MEDIA
1140 PM SHREVEPORT LA .88 INCH HAIL
03/26/00 CADDO NICKEL SIZED HAIL IN SOUTH
SHREVEPORT ALONG COLQUITT
AND MANSFIELD ROADS
REPORT FROM COOPERATIVE OBSERVER
1140 PM SHREVEPORT LA .75 INCH HAIL
03/26/00 CADDO DIME SIZED HAIL AT THE NWS OFFICE
REPORT FROM ON-DUTY METEOROLOGISTS
15Local storm report, Mar 27, 12:55 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1255 AM CST MON MAR 27 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0915 PM DEKALB TX .75 INCH HAIL
03/26/00 BOWIE REPORT FROM FIRE DEPARTMENT
0915 PM DETROIT TX .88 INCH HAIL
03/26/00 RED RIVER REPORT FROM STORM SPOTTER
0925 PM OAK GROVE TX .75 INCH HAIL
03/26/00 BOWIE REPORT FROM STORM SPOTTER
0925 PM 3 NE WASHINGTON AR .75 INCH HAIL
03/26/00 HEMPSTEAD REPORT FROM EMERGENCY MANAGER
0925 PM DEKALB TX .75 INCH HAIL
03/26/00 BOWIE DIME SIZED HAIL AT INTERSECTION
OF HIGHWAYS 82 AND 259
REPORT FROM EMERGENCY MANAGER
0950 PM SIMMS TX 65 MPH TSTM GUST
03/26/00 BOWIE REPORT FROM STORM SPOTTER
0950 PM SIMMS TX .88 INCH HAIL
03/26/00 BOWIE REPORT FROM STORM SPOTTER
1015 PM 2 W OMAHA TX .88 INCH HAIL
03/26/00 MORRIS REPORT FROM COOPERATIVE OBSERVER
1145 PM SHREVEPORT LA WIND DAMAGE
03/26/00 CADDO TREES DOWN NEAR CENTENARY COLLEGE
REPORT FROM FIRE DEPARTMENT
1205 AM KEATCHIE LA 1 INCH HAIL
03/27/00 DE SOTO REPORT FROM LAW ENFORCEMENT
1235 AM 3 N CAMPTI LA 1.5 INCH HAIL
03/27/00 NATCHITOCHES REPORT FROM LAW ENFORCEMENT
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 10:23 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 67 min |
| Mar 26, 10:54 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 51 min |
| Mar 26, 10:57 PM CST | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union, Webster | 48 min |
| Mar 26, 11:28 PM CST | Severe Thunderstorm Warning | SHV | Caddo, De Soto, Red River | 47 min |
| Mar 27, 12:14 AM CST | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River | 46 min |
| Mar 27, 12:49 AM CST | Severe Thunderstorm Warning | SHV | Grant, Winn | 41 min |
| Mar 27, 1:05 AM CST | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle | 40 min |
| Mar 27, 1:26 AM CST | Severe Thunderstorm Warning | SHV | Grant | 34 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.